Couldn't find what you looking for?

TRY OUR SEARCH!

Hello.
I could use someones help that knows alot on my topic.
My doctor has had me on a large dose of pain medication, for a real long time now for my back.
The name of the drug is called hydromorph contin-24mg 3 times daily.
they are grey plastic pills.well the problem is that lately I have been getting real bad headaches and real sick every time I take one.So sick that I can do nothing but lay in bed.
I am really scared that they might be killing me or something.
I have tried going to my doctor, but he doesnt really understand, he thinks I am talking about withdrawl, and tells me to keep taking them, but it is not withdrawl, it happones when I take the pill.
could someone please tell me if you think it is the medication doing it and if so what should I do.
thank you.

Loading...

User avatar
Legend
345 posts
Hello there,

I just want to let you know that you're not alone out there :-)

Hydromorphone, as other strong opioid analgetics has many side effects. For most patients it’s tolerable except for the constipation, what is the most frequent side effect. You'll need to drink a lot of water and take plenty of fiber. It’s a great painkiller, but if you want to have no pain you’ll need to come out with such side effects.

I was on Hydromorphone, also 24mg twice a day, for almost 3 months because of work injury and severe back pain. My worst problem was constipation and I was tired a lot, but I slept like a baby. Sometimes headaches but not severe like you reported. However some patients reported many different side effects like dysphoria, euphoria, weakness, headache, agitation, tremor, uncoordinated muscle movements, nervousness, apprehension, depression, floating feelings, muscle rigidity, paresthesia. Also I’ve heard that some of them had blurred vision and visual disturbances together with insomnia and increased intracranial pressure may occur.

You should talk to a specialist who works daily with such cases. If he won’t listen to you, then go and ask another one for second or third opinion.

Maybe you’re allergic on some if its ingredients, therefore you need to find the replacement for this painkiller and I think there’s alot of painkillers out there with similar efficacy in aspect of pain killing but with less bad side effects.

I hope you’ll find the right pain killer, but first find the doctor who will listen to you!

Good luck and God bless you!
Reply

Loading...

Hello,

I too, I have been on strong pain meds for a long time and I have found that long term use of the same medication will cause alot of these side effects. I have have found it helpful to change the type of pain medication. The only problem here is being able to find a replacement.
Important to discuss with your doctor as there are alternatives.

Best of luck.
Reply

Loading...

hi im a opiod addic its very hard to come off of since ive been trying for about almost 2 years now but my biggets problem witht he drug is haveing an erection i dunno why but i cant for the life of me and i need some answer to if it is the drug doing this to me
Reply

Loading...

wow, to the last guest who wrote that that person with an addiction is automatically a junkie and a loser... i think they are the loser to judge and stereo type someone who is looking for some help and answers on this site. i thought this site was to get answers and or help other people out.
its people like you that make it difficult for anyone to open up about an addiction and seek help. there is no need for name calling, the best thing is to show support to help someone quit.
i do understand that there is a difference between someone who becomes dependant on pain killers after being prescribed medication and someone who was not but that does not give you the right to stereo type everyone in the same category if you do not know their situation.
Reply

Loading...

Guest wrote:

this is to the guy that said hes an addict
u should go look up addiction v/s dependecy
Junkies r addicts paitents can become dependent
if ur a junkie

your a loser..

to the rest..

I hope u are all feelin alright..
I also have prbms with my meds.. Im on 42mg x 2 a day of hydromorphcontin and when I take 4mg of dialuidd I get nasty sick..
but when weighed agisnt the pain I have
Id take the drugs and the tolet boewl every time




To the guest who wrote that that person with an addiction is automatically a junkie and a loser... i think they are the loser to judge and stereo type someone who is looking for some help and answers on this site. i thought this site was to get answers and or help other people out.

its people like you that make it difficult for anyone to open up about an addiction and seek help. there is no need for name calling, the best thing is to show support to help someone quit.

i do understand that there is a difference between someone who becomes dependant on pain killers after being prescribed medication and someone who was not but that does not give you the right to stereo type everyone in the same category if you do not know their situation.

Not everyone who has an addiction is a junkie and a loser...

and the decent thing for someone to say is that you hope that everyone can find the strength and help they need to overcome their dependancy and or addiction, not just the people you think deserve it.
Reply

Loading...

Hi there,
I think we are all in agreement when i say that the pills get rid of the pain but sometime we wonder if the side effects are worse than the original problem. I suggest to the person who was looking for help, because the meds were making her sick, get a new doctor who knows the difference between withdrawl and side effects. That right there should tell you that this guy is prescribing something he doesn't know all abput so why on earth should you trust him. After you find a nice new doctor, tell this doctor that you want to be referred to a pain specialist (yes, they do exists) and then when you go to see him tell him your problems and at the very least he'll make you feel like your not nuts, or better yet go to a pain clinic. I found it very helpful with decreasing my doses (hooray)in the mean time take some advill for you headaches and and natural ways (like taking vitamins or herbs) to take care of your energy. the doctors really aren't trying to kill you it's the paranoia talking don't worry about it.i know how hard it is to be going through this poop and not knowing what the f*** is going on, we all have been there and if it gets too rough, just remember this : YOU MADE IT THROUGH YESTERDAY AND YOU WILL SURVIVE TOMORROW, APPRECIATE THE HEAR AND NOW , AND FORGET ALL OF YOUR SORROW!

if anyone needs someone to talk to or support or questions, i will try to be that friend that you need
Reply

Loading...

any prescription that is not 12 hour is against the manufacturer's instructions not jsut online but the included literature that I recieved and what my pharmacist said and you should ask about this.

***edited by moderator*** web addresses not allowed
Reply

Loading...

I think the poster who is complaining about junkies should look in the mirror. To the original poster, It is a relatively high dose of medication your on and the side effects you are having are normal for high doses and usually go away in a few days. Of course you could just suggest to your Dr you might like to try a bit less. It would probably work for your pain and you would not need be incapacitated. My best advice is talk to your Dr.
Reply

Loading...

Hi I have been on Hydromorph contin for 6 years now because of a car accident and what the doctor told me was that if I started feeling light headed, headaches any of the side affects, then I needed to adjust your dosage, so the next time you go to your pharmasists ask then for some smaller dose pills, then adjust when you feel side effects the most being morning or night, Whats happening is you have too much medication for the pain. I did it and now I am at a happy level that still helps with the pain and I feel good. Ask your doctor if this could be a option for you. You might just have to adjust 3mg in a dosage, so if your on 24mg go to 21mg and try that for a week or so, and go from there, chances are the pain you thought you had has changed and you need to adjust your medication for the pain. Good Luck!
Reply

Loading...

agreed, everyones has there habbits
Reply

Loading...

I've had a simular experiance with the new Oxyneo Tell me what the outcome was I would really like to know how it turned out
Reply

Loading...

Yep when you come off it will start working again or see your doc for Low T
Reply

Loading...